Herxing on Zithromax - Advice Please

Discussion in 'Fibromyalgia Main Forum' started by foxglove9922, Feb 2, 2005.

  1. foxglove9922

    foxglove9922 New Member

    Well at least I think I'm herxing on Zithromax. I was on Doxycycline for 6 months and then began pulsing with no apparent herx so the doctor said these mycoplasmas can be tricky and changed my ABX to Zithromax 5 days ago which I am to be on for 3 months.

    I experienced nothing on the first day but by day 2 I had horrific diarrhea (I am on a really good probiotic), profuse sweating just getting off the couch to go to the kitchen and then terrible chills,,,,today it's all I can do to get my head off the pillow and my glands are very swollen in my neck and armpits. Is this a herx? And normally how long does it last before it starts to taper off? I'm on my fifth day now and wonder how much more of this I can take as I thought I was getting better.

    My daughter also tried to take Zithromax for a myco and basically had the same reaction. She had to discontinue after 5 days as she was completely bedridden and regent exams were coming up.

    I have taken Zithromax prior to CFS for bronchitis and never had a reaction like this. I wonder if I shouldn't cut the 250 mg pill in half and try that for a few days and then work up to a whole pill. Has anyone ever tryed that?

    Any advise would be greatly appreciated.


    [This Message was Edited on 02/02/2005]
    [This Message was Edited on 02/02/2005]
  2. KJ2003

    KJ2003 New Member

    I haven't herxed but I started Biaxin XL yesterday due to bronchitis and I have felt a bit bloated and just not quite myself. Are you bloated on Zithromax? The reason I am replying is because Zithromax and Biaxin are in the same type of antibiotic family, I believe.

    Anyway, I wasn't expecting a herx but it might be good for me. If I can just get through the work-week before it gets to be too much, I will be grateful.

    Take care,

    Kim
  3. ljimbo42

    ljimbo42 Active Member

    i just looked up zithromax in the physicians desk reference, (PDR)it lists nausea,vomiting,diarrhea,and abdominal pain as
    the leading reasons people stopped taking it.they list these
    under adverse reactions.I hope this helps, good luck in your recovery!!
  4. zenouchy

    zenouchy Member

    Your doc can give you a different med since you are so clearly having a bad reaction to Zithromax.

    All the best, Erika
  5. Mikie

    Mikie Moderator

    If this is a Herx and it's lasting this long, perhaps you need to slow down on the dose. It sure sounds like a Herx, but if these are listed as potential side effects, it's kinda hard to tell.

    The diarrhea produced by Herxing has a foul odor of death unlike anything I've ever experienced before. Sorry to be so graphic, but this may help you decide whether this is a Herx or a side effect.

    Love, Mikie
  6. Shebee

    Shebee New Member

    About one month ago, my doc put me on zithromax. I did fine on the first 4 doses...then my face started to swell in the night. I stopped it and told her about it at my next visit. She put a BIG RED WARNING label on my chart. Some reactions are due to herxing, but my doc said call the nurse at any time...just to be sure.

    Call you doc.

    Shebee
  7. foxglove9922

    foxglove9922 New Member

    Thank you all so much for responding. Today is much better. I think I weathered through the worst of the herx and am not experiencing any of the side effects.

    Yesterday I really pushed the water and I think it helped.

    Mikie, I know what you mean about the diarrhea,,,,it really was like nothing I've ever experienced before. I couldn't get out of the bathroom fast enough and everyone in the household avoided that bathroom while I was going through it.
  8. Manwithfibro

    Manwithfibro New Member

    I have a bad sinus infection so started Zithromax and am herxing bigtime...aching really bad and swollen glands in neck have gotten bigger...feels like my body is trying to detox.

    Wonder what this is doing?

    TIM
  9. toronto133

    toronto133 New Member

    Also at the beginning it was rough but I have found it fairly easy to tolerate with some stomach issues. I take it with my whey shake which seems to help.

    Hope you are feeling better soon.

    Denise